Alert archive / Kansas / Blizzard Warnings in 2022
Blizzard Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this blizzard warning at Mar 17, 2022, 12:13 PM CDT for 10 counties in Kansas. It took effect at Mar 17, 2022, 7:00 PM CDT. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 17, 2022, 12:13 PM CDT (17:13 UTC)
- In effect from
- Mar 17, 2022, 7:00 PM CDT
- Expired
- Mar 18, 2022, 2:55 AM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Edwards County, KS, Ellis County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 10:00 PM CDT | SNOW 4 | Larned, KS | TWO SOCIAL MEDIA REPORTS WERE RECEIVED FROM LARNED INDICATING 3 TO 5 INCHES OF SNOW, INCLUDING SNOW-COVERED HIGHWAYS AROUND THE AREA. VISIBILITY REDUCED TO A COUPLE HUNDRED YARDS. |
| Mar 17, 10:30 PM CDT | SNOW 1 | Timken, KS | THIS REPORT WAS RECEIVED VIA SOCIAL MEDIA. |
| Mar 17, 10:45 PM CDT | SNOW 1 | La Crosse, KS | THIS REPORT WAS RECEIVED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
029 WWUS43 KDDC 171713 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 1213 PM CDT Thu Mar 17 2022 KSZ030-031-045-046-064>066-078>080-181200- /O.UPG.KDDC.WW.Y.0006.220318T0000Z-220318T1500Z/ /O.NEW.KDDC.BZ.W.0001.220318T0000Z-220318T1200Z/ Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa- Including the cities of Wakeeney, Pfeifer, Hays, Ness City, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Dodge City, Kinsley, Lewis, Greensburg, and Haviland 1213 PM CDT Thu Mar 17 2022 ...BLIZZARD WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT FRIDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 3 to 7 inches. Locally higher amounts likely. North winds gusting as high as 60 mph. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From 7 PM this evening to 7 AM CDT Friday. * IMPACTS...The combination of heavy wet snow and intense north winds will create several hours of reduced visibility. Visibility will be reduced to near 1/4 mile or less, especially on open rural highways. Despite the snow being wet, areas of drifting snow are expected. Some power outages are possible. Snow and blowing snow are expected to rapidly end during the Friday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ076-087>090-181200- /O.EXB.KDDC.WW.Y.0006.220318T0000Z-220318T1200Z/ Haskell-Meade-Clark-Comanche-Barber- Including the cities of Sublette, Satanta, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1213 PM CDT Thu Mar 17 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT FRIDAY... * WHAT...Snow expected. Total snow accumulations of up to 4 inches. Winds gusting as high as 60 mph. * WHERE...Haskell, Meade, Clark, Comanche and Barber Counties. * WHEN...From 7 PM this evening to 7 AM CDT Friday. * IMPACTS...The combination of wet snow and intense north winds will create several hours of reduced visibility. Visibility will be reduced to near 1/4 mile or less, especially on open rural highways. Despite the snow being wet, areas of drifting snow are expected. Snow and blowing snow are expected to rapidly end during the Friday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ043-044-063-077-081-181200- /O.EXT.KDDC.WW.Y.0006.220318T0000Z-220318T1200Z/ Scott-Lane-Finney-Gray-Pratt- Including the cities of Scott City, Scott State Lake, Dighton, Garden City, Cimarron, Montezuma, and Pratt 1213 PM CDT Thu Mar 17 2022 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT FRIDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. Winds gusting as high as 60 mph. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From 7 PM this evening to 7 AM CDT Friday. * IMPACTS...Areas of snow and blowing snow will reduce visibility significantly, to as low as 1/4 mile at times. Conditions will improve rapidly during the Friday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Turner
4 follow-up statements
830 WWUS43 KDDC 172233 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 533 PM CDT Thu Mar 17 2022 KSZ030-031-045-046-064>066-078>080-181200- /O.CON.KDDC.BZ.W.0001.220318T0000Z-220318T1200Z/ Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa- Including the cities of Wakeeney, Pfeifer, Hays, Ness City, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Dodge City, Kinsley, Lewis, Greensburg, and Haviland 533 PM CDT Thu Mar 17 2022 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 3 to 7 inches. Locally higher amounts likely. North winds gusting as high as 60 mph. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From 7 PM this evening to 7 AM CDT Friday. * IMPACTS...The combination of heavy wet snow and intense north winds will create several hours of severely reduced visibility. Visibility will be reduced to near 1/4 mile or less, with white outs on open rural highways. Despite the snow being wet, areas of drifting snow are expected. Some power outages are possible. Snow and blowing snow are expected to rapidly end during the Friday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ061-062-074-075-084>086-180900- /O.EXB.KDDC.WW.Y.0006.220317T2233Z-220318T0900Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens-Seward- Including the cities of Syracuse, Lakin, Deerfield, Johnson City, Ulysses, Elkhart, Hugoton, and Liberal 533 PM CDT Thu Mar 17 2022 /433 PM MDT Thu Mar 17 2022/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM CDT /3 AM MDT/ FRIDAY... * WHAT...Snow. Additional snow accumulations of up to one inch. Winds gusting as high as 60 mph. * WHERE...Portions of southwest Kansas. * WHEN...Until 4 AM CDT /3 AM MDT/ Friday. * IMPACTS...Light snow will combine with intense north winds to create areas of limited visibility. While snow amounts will remain light, reduced visibility in blowing snow will be a hazard especially in open rural areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ043-044-063-076-077-081-087>090-181200- /O.CON.KDDC.WW.Y.0006.220318T0000Z-220318T1200Z/ Scott-Lane-Finney-Haskell-Gray-Pratt-Meade-Clark-Comanche-Barber- Including the cities of Scott City, Scott State Lake, Dighton, Garden City, Sublette, Satanta, Cimarron, Montezuma, Pratt, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 533 PM CDT Thu Mar 17 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. Winds gusting as high as 60 mph. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From 7 PM this evening to 7 AM CDT Friday. * IMPACTS...Areas of snow and blowing snow will reduce visibility significantly, to as low as 1/4 mile at times. Conditions will improve rapidly during the Friday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Turner
533 WWUS43 KDDC 180318 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 1018 PM CDT Thu Mar 17 2022 KSZ030-045-181200- /O.CAN.KDDC.BZ.W.0001.000000T0000Z-220318T1200Z/ /O.EXA.KDDC.WW.Y.0006.000000T0000Z-220318T1200Z/ Trego-Ness- Including the cities of Wakeeney and Ness City 1018 PM CDT Thu Mar 17 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY... ...BLIZZARD WARNING IS CANCELLED... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. Winds gusting as high as 40 mph. * WHERE...Trego and Ness Counties. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ061-062-074-075-084>086-180430- /O.CAN.KDDC.WW.Y.0006.000000T0000Z-220318T0900Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens-Seward- Including the cities of Syracuse, Lakin, Deerfield, Johnson City, Ulysses, Elkhart, Hugoton, and Liberal 1018 PM CDT Thu Mar 17 2022 /918 PM MDT Thu Mar 17 2022/ ...WINTER WEATHER ADVISORY IS CANCELLED... $$ KSZ076-180430- /O.CAN.KDDC.WW.Y.0006.000000T0000Z-220318T1200Z/ Haskell- Including the cities of Sublette and Satanta 1018 PM CDT Thu Mar 17 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... $$ KSZ031-046-064>066-078>080-181200- /O.CON.KDDC.BZ.W.0001.000000T0000Z-220318T1200Z/ Ellis-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa- Including the cities of Pfeifer, Hays, La Crosse, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Dodge City, Kinsley, Lewis, Greensburg, and Haviland 1018 PM CDT Thu Mar 17 2022 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Blizzard conditions. Additional snow accumulations of 1 to 3 inches. Winds gusting as high as 60 mph. * WHERE...Portions of central, south central and southwest Kansas. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ043-044-063-077-081-087>090-181200- /O.CON.KDDC.WW.Y.0006.000000T0000Z-220318T1200Z/ Scott-Lane-Finney-Gray-Pratt-Meade-Clark-Comanche-Barber- Including the cities of Scott City, Scott State Lake, Dighton, Garden City, Cimarron, Montezuma, Pratt, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1018 PM CDT Thu Mar 17 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Snow. Additional snow accumulations of up to 3 inches. Winds gusting as high as 60 mph. * WHERE...Portions of south central, southwest and west central Kansas. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
204 WWUS43 KDDC 180418 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 1118 PM CDT Thu Mar 17 2022 KSZ064-078-080-181200- /O.CAN.KDDC.BZ.W.0001.000000T0000Z-220318T1200Z/ /O.EXA.KDDC.WW.Y.0006.000000T0000Z-220318T1200Z/ Hodgeman-Ford-Kiowa- Including the cities of Jetmore, Hanston, Dodge City, Greensburg, and Haviland 1118 PM CDT Thu Mar 17 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY... ...BLIZZARD WARNING IS CANCELLED... * WHAT...Snow. Additional snow accumulations of up to two inches. Winds gusting as high as 40 mph. * WHERE...Hodgeman, Ford and Kiowa Counties. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ043-044-063-077-087-180530- /O.CAN.KDDC.WW.Y.0006.000000T0000Z-220318T1200Z/ Scott-Lane-Finney-Gray-Meade- Including the cities of Scott City, Scott State Lake, Dighton, Garden City, Cimarron, Montezuma, Meade, Plains City, and Fowler 1118 PM CDT Thu Mar 17 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... $$ KSZ031-046-065-066-079-181200- /O.CON.KDDC.BZ.W.0001.000000T0000Z-220318T1200Z/ Ellis-Rush-Pawnee-Stafford-Edwards- Including the cities of Pfeifer, Hays, La Crosse, Larned, St. John, Stafford, Macksville, Kinsley, and Lewis 1118 PM CDT Thu Mar 17 2022 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Blizzard conditions. Additional snow accumulations of 1 to 3 inches. Winds gusting as high as 55 mph. * WHERE...Rush, Pawnee, Stafford, Ellis and Edwards Counties. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ030-045-081-088>090-181200- /O.CON.KDDC.WW.Y.0006.000000T0000Z-220318T1200Z/ Trego-Ness-Pratt-Clark-Comanche-Barber- Including the cities of Wakeeney, Ness City, Pratt, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1118 PM CDT Thu Mar 17 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Snow. Additional snow accumulations of up to two inches. Winds gusting as high as 55 mph. * WHERE...Portions of south central, southwest and west central Kansas. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
144 WWUS43 KDDC 180755 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS Issued by National Weather Service Goodland KS 255 AM CDT Fri Mar 18 2022 KSZ031-046-065-066-079-180900- /O.CAN.KDDC.BZ.W.0001.000000T0000Z-220318T1200Z/ Ellis-Rush-Pawnee-Stafford-Edwards- Including the cities of Pfeifer, Hays, La Crosse, Larned, St. John, Stafford, Macksville, Kinsley, and Lewis 255 AM CDT Fri Mar 18 2022 ...BLIZZARD WARNING IS CANCELLED... The threat for blizzard conditions has ended. Therefore, the Blizzard Warning has been cancelled. $$ KSZ030-045-064-078-080-081-088>090-180900- /O.CAN.KDDC.WW.Y.0006.000000T0000Z-220318T1200Z/ Trego-Ness-Hodgeman-Ford-Kiowa-Pratt-Clark-Comanche-Barber- Including the cities of Wakeeney, Ness City, Jetmore, Hanston, Dodge City, Greensburg, Haviland, Pratt, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 255 AM CDT Fri Mar 18 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... The threat for wintry weather due to snow and wind has come to an end. Therefore, the Winter Weather Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this blizzard warning went out at Mar 17, 11:50 AM CDT, 23 minutes earlier.
Area forecast discussion, Mar 17, 11:50 AM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1150 AM CDT Thu Mar 17 2022 ...Updated Short Term... .SHORT TERM...(This afternoon through Friday night) Issued at 1150 AM CDT Thu Mar 17 2022 ...Dangerous Blizzard Conditions Expected Tonight... ...Worst Conditions Near Dodge City to Near Hays... Intense shortwave was over northeast New Mexico at midday per water vapor imagery, with infrared satellite imagery revealing intense forcing for ascent over the eastern panhandles and western Oklahoma. Widespread wind blown rain will overspread SW KS through this afternoon, as the shortwave progresses to the NE Texas panhandle. North winds are already strong, gusting over 40 mph, and will continue to increase late this afternoon and this evening. Wind gusts of 50-60 are expected, especially this evening. While winds will likely reach high wind criteria at times through tonight, plan is to include the wind hazards with the winter hazard products. Cold advection is in progress, and temperatures will respond slowly falling into the 30s by evening. Some thunder is plausible in the southeast zones this afternoon and evening as weak instablity works its way in ahead of incoming shortwave. Tonight will be quite interesting, with dangerous winter driving conditions expected. High confidence of intense deformation zone placement, from roughly near Dodge City to near Hays. Dynamic lift in this deformation zone is forecast to be very intense, producing high QPF and precipitation rates. Obviously, pops are at 100% in these areas. Thermodynamics and resulting phase changes are the wildcards, as they often are in March. 12z NAM/GFS continue to forecast 850 mb temperatures to fall to the -2 to -3C range in the deformation this evening, with 1000-500 thickness easily falling to near 540 dm. Surface temperatures will rapidly cool to the 32-34 range near/after sunset, which is expected to force a phase change to very wet snow and large aggregate flakes. Nocturnal timing will help this process along, and history shows many cases in March where intense dynamics have forced the phase change, especially at night, when thermodynamics were marginal. Much higher confidence on the placement of the worst impacts tonight, from roughly Ford county northeast to roughly Ellis county. Along this axis, used a muted down version of 12z NAM's QPF/snow amounts, with 5-7 inches in the storm total snow grids. It is emphasized that exact snow totals will not be the main impact here; the intensity of visibility retrictions and intense snowfall rates/blowing snow will be the dangers to any motorists tonight. Grids carry widespread 1/4 mile sm visibility, and with winds gusting 50-60 mph, am leaning toward a blizzard warning for this corridor pending neighboring WFOs. WFOs Wichita/Hastings are on board with this thinking after excellent collaboration. Intense snowfall rates will cover even warm/wet roadways quickly, as temperatures fall to near freezing. Travel is not advised from near Dodge City to near Hays tonight. The next several hours will be spent nailing down the exact placement of the worst impacts, as models converge on deformation location. Outside of the core of these impacts, a winter weather advisory will be issued tonight, for similar visibility impacts, but with less snow amounts, roughly 1-3 inches. Nocturnal timing and snow rates will encourage accumulations on at least elevated surfaces, but progressive nature of the system will limit residency time for snow to stick. Snow wraps up quickly across the eastern zones sunrise Friday, as the parent cyclone ejects rapidly northeast through southeast Kansas. Strong subsidence behind the departing shortwave will clear the sky rapidly Friday, with full sunshine by afternoon. Northwest winds will gradually diminish during the day, with afternoon temperatures warming into the 50s. Of course, undercut guidance into the 40s where the deepest wet snowpack is expected. .LONG TERM...(Friday through Wednesday) Issued at 120 AM CDT Thu Mar 17 2022 Upper level ridging builds back across the Rockies and high plains to start the long term on Friday and will continue northwest flow aloft over the weekend. Relatively light southerly winds and temperatures back into the 60s and 70s Saturday and Sunday respectively before the next weather system invades the CWA for Monday and the start of the new work week. The aforementioned upper level ridge breaks down and ejects eastward with increasing divergence aloft as a trough deepens through the desert southwest. Southwest flow aloft will help to aid in the increasing amount of PVA through southwest Kansas under the current track. Model disagreement and some southward trend makes the forecast a bit of uncertainty with less confidence on how it will unfold. Regardless, a widespread rain should occur with some northwest and northern changeover to snow or a mix during the overnight into Tuesday morning. Ample QPF amounts aren't highly suggested at this point with the bulk of the strongest return signals to the south into Oklahoma and Texas. Beneficial light rain should still occur at this point to help alleviate some of the ongoing drought, so stay tuned for forecast updates in the coming days after the weather in the short term forecast passes. Otherwise, expect a cool down into the 40s and 50s Monday and Tuesday with overnight lows below freezing as the cold front pushes through early Tuesday morning. Expect a warming trend there after as upper level ridging builds back in to the west seeing 60s and close to 70 by Thursday and over the following weekend. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1049 AM CDT Thu Mar 17 2022 High confidence flight categories will degrade rapidly this TAF cycle, with general aviation traffic not recommended at DDC/HYS 00-09z Fri. Strong north winds already gusting near 40 kts at 1540z will get even stronger through the afternoon and evening, with gusts as high as 50 kts. Light rain will overspread all airports after 21z Thu, with ceilings rapidly falling to IFR. After 00z Fri, an intense but relatively narrow band of heavy snow and blowing snow is expected to develop roughly along a DDC-HYS line, where widespread IFR/LIFR is expected. Rain will also change to snow at GCK/LBL this evening, but impacts are expected to be less severe. Expect rapidly improving conditions by 12z Fri as the storm system exits, with a clearing sky to VFR/SKC and diminishing NW winds. VFR/SKC is expected daylight Friday. && .PRELIMINARY POINT TEMPS/POPS... DDC 52 27 47 28 / 90 100 10 0 GCK 48 26 55 27 / 80 90 0 0 EHA 47 27 57 27 / 90 50 0 0 LBL 50 28 57 25 / 70 70 0 0 HYS 51 29 46 27 / 80 100 10 0 P28 63 33 56 32 / 60 100 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 7 PM this evening to 10 AM CDT Friday for KSZ030-031-043>046-063>066-077>081. && SHORT TERM...Turner LONG TERM...Lowe AVIATION...Turner
Hazardous weather outlook, Mar 17, 1:50 AM CDT, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 150 AM CDT Thu Mar 17 2022 KSZ030-031-043>046-061>066-074>081-084>090-180700- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 150 AM CDT Thu Mar 17 2022 /1250 AM MDT Thu Mar 17 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tonight. Day 1 Discussion ---------------- Increasing northerly winds after daybreak Thursday morning increasing to 45-55 mph gusts by afternoon and early evening. Winds will diminish after midnight with north to northwest winds 10-20 mph by sunrise Friday morning. Winter weather should occur for areas north of Dodge City stretching up to the I-70 corridor as rain transitions to snow by late afternoon and throughout the evening hours lasting until midnight. Accumulations up to 2-3 inches are possible in this particular area with lesser amounts for points south and west. Day 1 Hazards ------------- * Non-thunderstorm wind: Elevated risk * Winter weather: Significant risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- Elevated fire weather risk for much of the long term as relative humidity values drop to the 20 percent range as afternoon high temperatures push back into the 60s and 70s. Monday and Tuesday will see a cool down as beneficial rain falls across southwest Kansas with more wind and fire weather concerns towards the end of the period by mid next week. Days 2-7 Hazards ---------------- * Friday - Fire weather: Elevated risk * Saturday - Fire weather: Elevated risk * Sunday - Fire weather: Elevated risk * Monday - Non thunderstorm wind: Limited risk * Tuesday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Wednesday - Fire weather: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 9:28 PM CDT | Winter Storm Watch | DDC | Clark, Edwards, Ellis, Finney, Ford, Gray and 12 more | 6 hr |
| Mar 17, 3:07 AM CDT | Winter Weather Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 24 hr |
Nearby
Blizzard Warnings in Kansas, 2022Every blizzard warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.